Alert archive / Vermont / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 65, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 4, 2001, 4:04 PM EDT for Bennington County, Vermont. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2001, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 4, 2001, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Bennington County, VT
The radar
The Albany radar (KENX), 94 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 042005 SVRALY VTC003-042030- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 404 PM EDT SAT AUG 4 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BENNINGTON COUNTY IN SOUTHERN VERMONT * UNTIL 430 PM EDT * AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WEST ARLINGTON...OR ABOUT 3 MILES NORTHWEST OF ARLINGTON...NEARLY STATIONARY. SOME LOCATIONS NEARTHIS STORM THROUGH 430 PM EDT... SUNDERLAND... MANCHESTER... * OTHER LOCATIONS IN THE WARNING INCLUDE WEST SANDGATE...WEST ARLINGTON AND SHAFTSBURY THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...LON 4310 7337 4285 7313 4308 7287 4323 7319
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:20 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 4, 3:20 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 320 PM EDT SAT AUG 4 2001 .DISC... SURFACE DEWPOINTS STILL 65-71 ALL BUT FAR NORTHERN TIER ZONES. AMPLE CAPE FOR THUNDER WITH MINIMAL LOWER / MID LEVEL WINDS. LESS THAN 10 KNOTS BELOW 12K FEET. WITH LITTLE STEERING FLOW AND ENOUGH INSTABILITY..PLUS TOPOGRAPHY...CELLS CURRENTLY MEANDERING SOUTHERLY AT LESS THAN 10. YESTERDAYS 3-4 INCH RAINS IN PARTS WASHINGTON/SARATOGA/WARREN COUNTIES AND POSSIBLE 2-3 PER HOUR AFTN/EVENING... WARRENTED EVENING WATCH THOSE ZONES. MOST ACTION OVER BY MID LATE EVENING AS DRIER AIR SAGS SOUTH. MARGINAL MOISTURE FAR SOUTHERN ZONES SUNDAY...OTHERWISE LOTS OF SUN AND WARM...INTO HOT HUMID MONDAY. .ALY...FLASH FLOOD WATCH WARREN / WASHINGTON / SARATOGA COUNTIES UNTIL 10 PM. NYZ042-043-041-050. WILEY
In the hours before
Special weather statement, Aug 4, 3:55 PM EDT, 9 minutes before
NYZ043-054-042130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT SAT AUG 4 2001 ...THUNDERSTORMS CONTINUE TO BRING HEAVY RAINS TO NORTHEAST RENSSELAER AND SOUTHEAST WASHINGTON COUNTIES... THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE TO REMAIN NEARLY STATIONARY IN THE VICINITY OF THE BORDERS OF WASHINGTON...RENSSELAER...AND BENNINGTON COUNTIES. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN THE VICINITY OF NORTH HOOSICK AND HOOSICK FALLS IN RENSSELAER...AND THE WHITE CREEK AREA IN WASHINGTON. THE THUNDERSTORMS COULD PRODUCE AN ADDITIONAL INCH OR TWO...AND COULD PRODUCE RAINFALL RATES OF UP TO 3 INCHES IN AN HOUR. BE PREPARED FOR PONDING OF WATER ON ROADWAYS...FLOODING OF POOR DRAINAGE AREAS...AND RAPID WITHIN BANK RISES OF STREAMS AND CREEKS.
Nearby
Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.